Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 70, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at May 3, 2014, 6:56 AM CDT for Madison County, Yazoo County, Mississippi. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 3, 2014, 6:56 AM CDT (11:56 UTC)
- Expired
- May 6, 2014, 10:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 22.50 ft at May 4, 2014, 2:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
678
WGUS44 KJAN 031156
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
656 AM CDT SAT MAY 3 2014
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC089-163-041756-
/O.NEW.KJAN.FL.W.0070.140503T1156Z-140506T1500Z/
/BTAM6.1.ER.140503T0839Z.140504T1800Z.140506T0000Z.NO/
656 AM CDT SAT MAY 3 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY MORNING.
* AT 6:00 AM SATURDAY THE STAGE WAS 22.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY
EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY
MONDAY EVENING.
* IMPACT...AT 23.5 FEET...AGRICULTURAL LAND NEAR THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.1 SAT 06 AM 22.9 22.5 21.2 23.0 01 PM 05/04
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$3 follow-up statements
732
WGUS84 KJAN 040033
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
733 PM CDT SAT MAY 3 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC089-163-050633-
/O.EXT.KJAN.FL.W.0070.000000T0000Z-140506T1259Z/
/BTAM6.1.ER.140503T0839Z.140504T1800Z.140505T2159Z.NO/
733 PM CDT SAT MAY 3 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY MORNING.
* AT 7:00 PM SATURDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY
EARLY TOMORROW AFTERNOON.
* IMPACT...AT 23.5 FEET...AGRICULTURAL LAND NEAR THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.5 SAT 07 PM 22.9 22.5 21.2 23.0 01 PM 05/04
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$290
WGUS84 KJAN 041406
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 AM CDT SUN MAY 4 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC089-163-052006-
/O.EXT.KJAN.FL.W.0070.000000T0000Z-140506T1200Z/
/BTAM6.1.ER.140503T0839Z.140504T0800Z.140505T2100Z.NO/
906 AM CDT SUN MAY 4 2014
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY MORNING.
* AT 8:00 AM SUNDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING AND WILL FALL BELOW
FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND
FLOODING OCCURS ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.5 SUN 08 AM 22.2 21.4 20.5 FALLING
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$190
WGUS84 KJAN 050036
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
736 PM CDT SUN MAY 4 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSISSIPPI...
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES. 48 HOURS
QPF IS ROUTINELY USED FOR TIBBEE CREEK...LUXAPALLILA CREEK...THE
NOXUBEE RIVER...AND THE TOMBIGEE RIVER.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC089-163-050106-
/O.CAN.KJAN.FL.W.0070.000000T0000Z-140506T1200Z/
/BTAM6.1.ER.140503T0839Z.140504T0800Z.140504T2226Z.NO/
736 PM CDT SUN MAY 4 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER NEAR BENTONIA.
* AT 7:00 PM SUNDAY THE STAGE WAS 21.8 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 5:26 PM SUNDAY.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 18.9 FEET BY TUESDAY
MORNING.
* IMPACT...AT 22.0 FEET...LOW WOODED LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 21.8 SUN 07 PM 20.9 18.9 17.2 FALLING
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at May 3, 4:00 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 3, 4:00 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CDT SAT MAY 3 2014 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...TODAY THROUGH SUNDAY NIGHT...PLEASANT WEATHER WILL CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE KEEPS A FIRM GRIP ON THE REGION. SKIES WILL BE MOSTLY SUNNY BOTH TODAY AND SUNDAY AS HIGHS WARM TO AROUND 80 TODAY...AND INTO THE LOW AND MIDDLE 80S SUNDAY. WITH MOSTLY CLEAR SKIES EXPECTED BOTH TONIGHT AND SUNDAY NIGHT...LOWS WILL REMAIN COOL TONIGHT AS THEY RANGE FROM THE UPPER 40S TO MID 50S...AND THEN BECOME A BIT MORE MILD SUNDAY NIGHT AS THEY ONLY FALL INTO THE THE MID AND UPPER 50S. /19/ .LONG TERM...MONDAY THROUGH SATURDAY...A DRY AND WARMER THAN NORMAL START TO THE LONG TERM PERIOD IS EXPECTED. NORMAL LOWS RUN IN THE UPPER 50S. NORMAL HIGHS RUN IN THE LOWER 80S. TUESDAY MORNING A 1019MB HIGH WILL BE CENTERED TO OUR SOUTHEAST OVER THE NORTHERN GULF WITH A MID LEVEL RIDGE AXIS JUST TO OUR WEST. THE RESULTING HIGH PRESSURE SURFACE AND ALOFT SHOULD HELP PROVIDE NEAR FULL INSOLATION OF OUR DRY AIRMASS(PW NEAR A HALF INCH) TO ALLOW TEMPERATURES TO TOP OUT IN THE MID 80S. AS A SHORTWAVE TROUGH DROPS SOUTH OVER THE WESTERN CONUS AND DEEPENS...THE MID LEVEL RIDGING WILL BUILD OVER OUR REGION THROUGH TUESDAY. THE SURFACE HIGH WILL SHIFT EAST AS WELL BUT A WEAK SURFACE RIDGE WILL REMAIN ALONG THE GULF COAST AND AID IN LOW LEVEL MOISTURE GRADUALLY INCREASING. THIS WILL MAINTAIN WARMER THAN NORMAL HIGHS AND LEAD TO WARMER THAN NORMAL LOW TEMPERATURES BY WEDNESDAY MORNING. WEDNESDAY WILL REMAIN DRY OVER OUR REGION BUT THE MID LEVEL RIDGE WILL SHIFT EAST OF OUR CWA AS THE AMPLIFIED UPPER LEVEL TROUGH NEARS THE FOUR CORNERS REGION. MODELS AGREE THAT RAIN CHANCES MOVE BACK INTO THE WESTERN PORTIONS OF THE FORECAST AREA THURSDAY...BUT RIDGING SURFACE AND ALOFT LOOK TO LIMIT CHANCES IN THE EAST. THE UPPER LEVEL TROUGH AND COLD FRONT FROM THE ASSOCIATED SURFACE LOW WILL DRAW CLOSER TO OUR CWA FRIDAY BUT THE GREATEST CHANCE FOR RAIN THROUGH THE LONG TERM WILL BE ON SATURDAY. THERE ARE EARLY INDICATIONS THAT THIS RELATIVELY SLOW MOVING SYSTEM COULD BRING A COUPLE INCHES OF RAIN TO THE REGION SATURDAY. /22/ && .AVIATION...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD. WINDS WILL GENERALLY BE WEST SOUTHWESTERLY TODAY BETWEEN 5-10 KNOTS AND GRADUALLY SUBSIDE TO LIGHT TO CALM THIS EVENING AND OVERNIGHT. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 52 86 56 / 0 0 0 0 MERIDIAN 80 47 86 53 / 0 0 0 0 VICKSBURG 80 51 85 53 / 0 0 0 0 HATTIESBURG 81 50 87 56 / 0 0 0 0 NATCHEZ 79 53 83 56 / 0 0 0 0 GREENVILLE 79 55 85 58 / 0 0 0 0 GREENWOOD 79 54 85 58 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/22/19
Hazardous weather outlook, May 3, 5:10 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 510 AM CDT SAT MAY 3 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 510 AM CDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 19 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.